• FreeAdvice has a new Terms of Service and Privacy Policy, effective May 25, 2018.
    By continuing to use this site, you are consenting to our Terms of Service and use of cookies.

Took Medication that damaged my central nervous system

Accident - Bankruptcy - Criminal Law / DUI - Business - Consumer - Employment - Family - Immigration - Real Estate - Tax - Traffic - Wills   Please click a topic or scroll down for more.

kansaidan

Junior Member
Washington.

I took expired acyclovir medication in May 2002, which my doctor said was safe. Unfortunately, it damaged my central nervous system. Outwardly, I appear fine; however, internally a firestorm rages.

Since May, I've had: palpitations, aching extremities, constant headache, total-body involuntary muscle twitching, tremors, and extreme hyper-adrenaline feeling. Also, I have a diminished ability to handle stress, which I didn't have before.

The twitching has subsided somewhat; however, the tremors and hyper feeling worsened, which causes me to suffer.

The doctor said it's "all in my head" and gave me a year's supply of paxil.

I consulted another physician, who put me on mild sedation that masks some symptoms, but I feel like a zombie.

I have questions: What did the medication damage? Are there longterm health implications? Will there be recovery? Or, do I live the rest of my life sedated to mitigate the symptoms?

Any counsel would be appreciated.
 


ellencee

Senior Member
medications become weaker after they expire. Actually, medications are sometimes 'good' for a couple of years after the expiration date, but are not guaranteed to be of sufficient strength. I am not aware of any medications that change chemical composition and become a dangerous drug simply because the expiration date has passed.

You don't say how long you have taken this medication, at intervals, but it is possible you have developed one of the side-effects to this medication.

Acyclovir has the adverse reaction, or side-effect, of causing some people to form crystals in the renal (kidney) tubes. This formation of crystals and decrease in renal function can cause symptoms of central nervous system problems. Taking medication for gout, probenecid, can increase the occurence of renal crystal formation.

I suggest you have a urinalysis done, blood work, and if indicated an exam by a physician such as a urologist.

In the meantime, drink plenty of fluids such as water, decaf drinks, juices, and avoid artificially sweetened drinks. Try for 8 to 10 8oz-glasses of fluid each day.

Just in case you're thinking lawsuit--adverse reactions are not cause for a lawsuit in most situations.
 

Find the Right Lawyer for Your Legal Issue!

Fast, Free, and Confidential
data-ad-format="auto">
Top